Alert archive / Wyoming / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 6, NWS Cheyenne, WY
NWS Cheyenne, WY issued this severe thunderstorm warning at Apr 29, 2000, 4:37 PM MDT for Laramie County, Wyoming. It was in force for 38 min. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Apr 29, 2000, 4:37 PM MDT (22:37 UTC)
- Expired
- Apr 29, 2000, 5:15 PM MDT
- In force
- 38 min
- Issued by
- NWS Cheyenne, WY
- Area
- Whole counties
County Laramie County, WY
The radar
The Cheyenne radar (KCYS), 20 km from the middle of the area, began a volume at 22:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 29, 4:45 PM MDT | Hail 0.75 | Cheyenne, WY | |
| Apr 29, 5:22 PM MDT | Hail 0.75 | Cheyenne, WY | Hail around 3/4 inch covered the ground in and around Cheyenne, WY. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 29, 3:15 PM MDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 10.6 hours before the alert went out and 202 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2658 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 27 m²/s²
- 0-3 km storm-relative helicity
- 24 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
721 WUUS55 KCYS 292238 SVRCYS WYC021-292315- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CHEYENNE WY 437 PM MDT SAT APR 29 2000 THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHWESTERN LARAMIE COUNTY IN SOUTHEAST WYOMING * UNTIL 515 PM MDT * AT 430 PM MDT...WEATHER SPOTTERS REPORTED A SEVERE THUNDERSTORM 20 MILES SOUTHWEST OF CHEYENNE...MOVING NORTHEAST AT 20 MPH. THIS SEVERE THUNDERSTORM WILL PRODUCE DIME SIZE HAIL AND WINDS IN EXCESS OF 60 MPH. IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER AWAY FROM CREEK BEDS AND OTHER FLOOD-PRONE AREAS. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS IN EXCESS OF 55 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE. JAD WCJIN-WYSE
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 29, 3:00 PM MDT, 1 hour 37 minutes earlier.
Area forecast discussion, Apr 29, 3:00 PM MDT, 1 hour 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 300 PM MDT SAT APR 29 2000 WX A BIT ACTIVE THIS AFTN WITH SVR TSTRM WATCH JUST ISSUED FOR SRN NEB PANHANDLE. UPR LOW MOVG ALNG CO/NM BRDR WITH SFC LOW DVLPG OVR SE CO WL SET UP A GOOD UPSLOPE PATTERN OVER THE AREA TONIGHT... THEN GRDLY END FROM N TO S SUNDAY AS SFC HI BUILDS INTO WY. FOR THIS EVNG...BEST TSTRM THREAT STILL OVR THE SRN NEB PANHANDLE AS SFC FRONT MOVES SE OVR THAT AREA. TSTRMS SHLD BE OUT OF CWA BY MIDNIGHT WITH A MORE WIDESPRD RN PATTERN IN GOOD UPSLOPE. THICKNESS VALUES STILL MARGINAL OVR ELEVS ARND 6KFT BUT SOME SNOW STILL MAY MIX IN LT TONIGHT. PRECIP ENDS SUN AFT AND EVNG WITH DRY AND WARMER WX MON. EXTENDED DISCUSSION... RISING UPR HGTS AND MORE OF A WLY FLOW ALF WILL PREVAIL... SETTING UP A WRMR AND RATHER DRY PAT. A CPL OF WK SHRTWVS WILL BRING A FEW AFTN SHWRS/TSTMS BEGINNING LATE WED...WILL CONT TO MENTION MNLY THU AND FRI. MRF HAS DONE A 180 FROM ITS RUN FROM 4/28/00Z WITH A STG UPR HI/RDG DOMINATING WX BY NEXT WEEKEND. .CYS... WY...NONE. NE...NONE. RE/JLH
In the hours before
Special weather statement, Apr 29, 3:15 PM MDT, 1 hour 22 minutes before
NEZ019>021-054-055-300300- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 315 PM MDT SAT APR 29 2000 ...A SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED FOR THE SOUTHERN NEBRASKA PANHANDLE UNTIL 900 PM MDT THIS EVENING... A STRONG COLD FRONT WAS MOVING INTO THE CENTRAL PART OF THE NEBRASKA PANHANDLE LATE THIS AFTERNOON. AHEAD OF THIS FRONT... THE AIR MASS HAD BECOME MOIST AND UNSTABLE. AS THE FRONT MOVES SOUTH LATER THIS AFTERNOON...THUNDERSTORMS WILL DEVELOP. SOME OF THE THUNDERSTORMS IN THE SOUTHERN PANHANDLE COULD POTENTIALLY BECOME SEVERE PRODUCING LARGE HAIL AND DAMAGING WINDS. JLH
The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 29, 5:11 PM MDT | Severe Thunderstorm Warning | CYS | Laramie | 49 min |
Nearby
Severe Thunderstorm Warnings in Wyoming, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.